Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 295, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2016, 12:59 PM CDT for Noxubee County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 12:59 PM CDT (17:59 UTC)
- Expired
- Jul 9, 2016, 2:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS54 KJAN 091759
SVRJAN
MSC103-091900-
/O.NEW.KJAN.SV.W.0295.160709T1759Z-160709T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 200 PM CDT
* AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MACON...OR
15 MILES NORTHEAST OF PRESTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PAULETTE AROUND 130 PM CDT.
COOKSVILLE AROUND 145 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3293 8835 3293 8841 3297 8871 3315 8866
3309 8833
TIME...MOT...LOC 1758Z 283DEG 18KT 3303 8861
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:34 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 9, 9:34 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 934 AM CDT SAT JUL 9 2016 .UPDATE...Visible imagery this morning showing an impressive outflow boundary moving southeast across northern portions of the CWA. This boundary is leftover from MCS over AR/TN overnight. While boundary should be the focus for initial convective development by afternoon, better lapse rates moving in behind the boundary this afternoon should allow convection to build northward. Meanwhile, will extend limited severe risk further south in the HWO to account for enhanced convergence/lift along the boundary and increasing damaging wind threat as the atmosphere destablizes. Temperatures are warming rapidly as expected with upper 80s already widespread over the forecast area. Mid 90s highs still look attainable before convection becomes too widespread./26/ && .PREV DISCUSSION... /issued 424 AM CDT SAT JUL 9 2016/ DISCUSSION... Short Term (Today through Sunday night)...This weekend will feature increasing rain chances across the ArkLaMiss. Early morning upper air analysis and water vapor imagery showed an upper trough sliding across the Great Lakes. Flow was more zonal across the Deep South, though a weak upper low was situated over the eastern Gulf. A few shortwaves were seen, one producing a convective complex over AR this morning. Slight weakness was developing in the mid level trough which has been limiting precip across the area in recent days. Model consensus continues to indicate a shortwave trough will develop and move across the Mid South through the beginning of next week. These factors will likely allow some of the complexes of showers/storms which have been sliding to our north to begin encroaching on our area, more likely for areas farther north and east in the CWA. Timing is somewhat uncertain, with the model suite providing a few different scenarios. However, the latest SPC SSEO shows the best opportunity for convection as early as late morning along the Highway 82 corridor, expanding southeastward across much of Central MS during the afternoon, with a decrease tonight. A similar situation could unfold tomorrow as the pattern largely remains the same. With the shortwave being closer to the area, most all of the CWA will have a better chance of getting in on the action Sunday. With respect to hazards, a few strong to severe storms will be possible with the convection today. Ambient wind shear is expected to be generally unimpressive, but sufficient 0-1 km flow may exist especially across the northern portion of the area for damaging wind gusts. This will especially be the case if a convective complex can develop and sustain itself. We will maintain mention of a limited threat for severe storms in those areas for today. Forecast peak heat indices will again be near 105, but with greater opportunities for clouds/precip there is less confidence that critical thresholds will be met for an advisory. Thus, we will just maintain a limited threat for dangerous heat in the HWO/graphics today. /DL/ Long Term (Monday through Friday night)...Hot and humid conditions will continue through the long term portion of the forecast. Highs each day will generally top out in the middle 90s, with afternoon heat index values continuing to peak in the 100 to 105 range across much of the forecast area. Lows each night will also remain mild and only slip into the middle and upper 70s through the period. A weakening in the ridge aloft will bring about a better potential for isolated to scattered showers and thunderstorms throughout the work week. Locales lucky enough to see this convection will obviously see some needed and appreciated rainfall, but will also see some brief relief from the afternoon heat. This convection will quickly begin to dissipate around sunset each evening. /19/ AVIATION...VFR conditions will prevail through much of the period. Scattered TSRA are anticipated to develop late this morning into afternoon. Brief cig/visby reductions and strong wind gusts can be expected with this activity. Potential for storms will decrease tonight. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 95 75 92 74 / 44 35 60 41 Meridian 97 75 93 74 / 54 35 62 40 Vicksburg 93 76 92 75 / 36 32 54 32 Hattiesburg 96 75 92 74 / 43 33 58 37 Natchez 92 75 91 74 / 33 25 49 28 Greenville 93 75 92 74 / 60 38 58 34 Greenwood 93 73 90 72 / 63 36 59 36 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 9, 10:01 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1001 AM CDT SAT JUL 9 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>052-055>058-066-101515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-JONES- 1001 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY EXCESSIVE HEAT THREAT...LIMITED TIMING...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS TODAY. DAMAGING WIND GUSTS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES IN THE MIDDAY TO AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ015-016-023>026-MSZ053-054-059>065-072>074-101515- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 1001 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...LIMITED TIMING...TODAY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH PEAK HEAT INDICES BETWEEN 100 AND 105 DEGREES IN THE MIDDAY TO AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 9, 12:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT SAT JUL 9 2016
MSZ039-091815-
NOXUBEE MS-
1240 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NOXUBEE COUNTY UNTIL
115 PM CDT...
AT 1240 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MASHULAVILLE...OR 13 MILES NORTHEAST OF PRESTON...MOVING EAST AT
20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MACON AROUND 100 PM CDT.
PAULETTE AROUND 115 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHUQUALAK.
LAT...LON 3293 8835 3293 8850 3297 8880 3315 8877
3312 8832
TIME...MOT...LOC 1740Z 279DEG 18KT 3305 8870
DBSpecial weather statement, Jul 9, 12:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1241 PM CDT SAT JUL 9 2016 MSZ036-091815- HOLMES MS- 1241 PM CDT SAT JUL 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HOLMES COUNTY UNTIL 115 PM CDT... AT 1241 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HOWARD...OR NEAR THORNTON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HOWARD AROUND 1250 PM CDT. TOLARVILLE AROUND 1255 PM CDT. COXBURG AROUND 105 PM CDT. FRANKLIN...LEXINGTON...BROZVILLE AND EBENEZER AROUND 115 PM CDT. LAT...LON 3302 9032 3320 9029 3319 8990 3292 8995 TIME...MOT...LOC 1741Z 292DEG 10KT 3310 9024 DB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:40 PM CDT | Special Weather Statement | JAN | Noxubee | 35 min |
| Jul 9, 12:41 PM CDT | Special Weather Statement | JAN | Holmes | 34 min |
| Jul 9, 1:28 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 9, 1:59 PM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 9, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 23 min |
| Jul 9, 2:12 PM CDT | Special Weather Statement | JAN | Lowndes | 48 min |
| Jul 9, 2:41 PM CDT | Special Weather Statement | JAN | Montgomery | 34 min |
| Jul 9, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 42 min |
| Jul 9, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 47 min |
| Jul 9, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 32 min |
| Jul 9, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 35 min |
| Jul 9, 3:46 PM CDT | Special Weather Statement | JAN | Newton | 44 min |
| Jul 9, 3:49 PM CDT | Special Weather Statement | JAN | Choctaw, Winston | 26 min |
| Jul 9, 3:53 PM CDT | Special Weather Statement | JAN | Newton | 52 min |
| Jul 9, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 58 min |
| Jul 9, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 51 min |
| Jul 9, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Neshoba, Newton | 51 min |
| Jul 9, 4:30 PM CDT | Special Weather Statement | JAN | Winston | 45 min |
| Jul 9, 4:37 PM CDT | Special Weather Statement | JAN | Coahoma | 38 min |
| Jul 9, 5:09 PM CDT | Special Weather Statement | JAN | Neshoba | 51 min |
| Jul 9, 5:14 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Jul 9, 5:21 PM CDT | Special Weather Statement | JAN | Jones | 24 min |
| Jul 9, 5:47 PM CDT | Special Weather Statement | JAN | Sunflower | 43 min |
| Jul 9, 6:21 PM CDT | Special Weather Statement | JAN | Rankin | 39 min |
| Jul 9, 6:41 PM CDT | Special Weather Statement | JAN | Washington | 49 min |
| Jul 9, 6:47 PM CDT | Flash Flood Warning | JAN | Sunflower | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.